Alert archive / California / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Reno, NV
NWS Reno, NV issued this fire weather watch at Jun 12, 2021, 1:55 PM PDT for Madera County, Mono County, California. It took effect at Jun 14, 2021, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 12, 2021, 1:55 PM PDT (20:55 UTC)
- In effect from
- Jun 14, 2021, 12:00 PM PDT
- Expired
- Jun 13, 2021, 11:38 AM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Madera County, CA, Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 143 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS85 KREV 122055 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 155 PM PDT Sat Jun 12 2021 CAZ274-132100- /O.NEW.KREV.FW.A.0004.210614T1900Z-210615T0400Z/ Southern Mono County- 155 PM PDT Sat Jun 12 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA OF SOUTHERN MONO COUNTY... The National Weather Service in Reno has issued a Fire Weather Watch for gusty winds and low humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Zone 274 Southern Mono County. * Winds...Southwest 15 to 25 mph with gusts to 40 mph. Gusts to 45 mph for wind prone areas. * Humidity...5 to 15 percent with poor to moderate recovery Monday night. * Duration...4 to 7 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
1 follow-up statement
366 WWUS85 KREV 131838 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1138 AM PDT Sun Jun 13 2021 CAZ274-141200- /O.UPG.KREV.FW.A.0004.210614T1900Z-210615T0400Z/ /O.NEW.KREV.FW.W.0005.210614T1900Z-210615T0400Z/ Southern Mono County- 1138 AM PDT Sun Jun 13 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA OF SOUTHERN MONO COUNTY... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 9 PM PDT Monday. * CHANGES...Upgraded Fire Weather Watch to a Red Flag Warning. * Affected Area...Fire Zone 274 Southern Mono County. * Winds...Southwest 15 to 25 mph with gusts to 40 mph. Gusts to 45 mph for wind prone areas. * Humidity...5 to 15 percent with poor to moderate recovery Monday night. * Duration...4 to 8 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 12, 1:52 PM PDT, 3 minutes earlier.
Area forecast discussion, Jun 12, 1:52 PM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Reno NV
152 PM PDT Sat Jun 12 2021
.SYNOPSIS...
High pressure over the Four Corners and low pressure off the west
coast will bring an increase in winds through Tuesday. This will
result in periods of choppy lake waters and elevated fire weather
concerns. Temperatures will be above normal through early week
before warming to record levels for the end of the week. A few
thunderstorms may accompany the intense heat.
&&
.DISCUSSION...
Through Tuesday, a trough off the west coast will keep a general
southwest flow aloft going and keep a large high pressure area
near the Four Corners/southern Rockies in check for now.
Temperatures will warm to above normal levels Sunday-Tuesday, but
nothing too extreme. Latest model guidance has backed off on
chances for storms in west central NV Sunday as moisture/heat may
be insufficient to overcome the modest southwest flow aloft to get
any decent updrafts. Some cumulus buildups are possible with the
chance for a thunderstorm around 5-10%. The biggest issue may be
the wind as the afternoon zephyr is likely to be enhanced each
day. There could be localized critical fire conditions for 2-3
hours each day, with the best day being Monday across the eastern
Sierra into Mineral and southern Lyon Counties as a shortwave
ejects and moves across northern CA. Winds will be enhanced most
other areas Monday afternoon, but humidity levels farther north
will be up a bit. See the Fire Weather Discussion below for more
details.
For mid-late week, the upper high is forecast to build west with
the ridge axis across southern NV-CA. The heat is really going to
turn on with records looking likely. Most guidance has western NV
communities hitting 100-105 degrees with upper 80s/lower 90s for
many Sierra locations by Thursday. Overnight lows will remain mild
and in the 60s with a few areas only cooling to around 70 degrees
such as Walker Lake/Hawthorne and around Mina. Heat health
impacts ramp up starting Wednesday, especially for those outdoors
for extended periods and populations without access to air
conditioning.
Along with the heat comes increased instability and a threat for
thunderstorms. Latest guidance is a bit less excited given the
ridge axis is extending east-west and to our south. However, given
the intense heat, cumulus build ups are possible Wednesday with a
few thunderstorms Thursday and Friday, especially south of
Highway 50 in closer proximity to ridge axis and weaker westerly
flow aloft.
Hohmann
&&
.AVIATION...
Temperatures will continue to rise over the next few days, with
afternoon and evening zephyr breezes between 21-04Z. Peak gusts
early this evening around 20 kts, then increasing to 25-30 kt
Sunday-Tuesday for the main terminals along US-395. Mountain wave
turbulence will likely be modest this evening, then become more
notable starting Sunday.
VFR conditions will prevail with some afternoon cumulus buildups
across west central NV. Thunderstorm chances in west central NV
KHTH-KNFL Sunday afternoon are lower in the latest model guidance
as SW flow aloft may be too strong for sustainable updrafts (about
5-10% chance). Hohmann
&&
.FIRE WEATHER...
Low pressure off the Pacific Northwest will tighten the pressure
gradient across the region Sunday through Tuesday resulting in
enhanced southwesterly to westerly winds each afternoon. Gusts
will exceed 30 mph Sunday afternoon, but RH will be high enough
to mitigate most fire concerns for the region, especially in the
Sierra. Northern Pershing County, zone 423, could see an hour of
so of critical conditions.
Strongest afternoon gusts will occur Monday afternoon, up to 40
mph along the Sierra Front into the Basin and Range and Eastern
Sierra. Lowest RH and gusty winds line up for southern Mono County
(zone 274) and Mineral County (southern zone 429) to allow for
several hours of critical fire weather conditions Monday afternoon
and early evening. A Fire Weather Watch has been issued for zone
274 where fuels are more receptive at this time. Low pressure
tracks northeastward by Tuesday with more typical breezes for the
region.
After Tuesday, winds decrease as high pressure brings a period of
significant heat and potential for record afternoon highs, this
year's first triple digits for western Nevada and first 90s for
Sierra locations. Boyd
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from noon to 9 PM PDT Monday NVZ001.
Lake Wind Advisory from noon to 9 PM PDT Monday NVZ002.
Lake Wind Advisory from noon to 9 PM PDT Monday for Washoe Lake
in NVZ003.
Lake Wind Advisory from noon to 9 PM PDT Sunday for Pyramid Lake
in NVZ004.
Lake Wind Advisory from noon to 9 PM PDT Monday NVZ004.
CA...Lake Wind Advisory from noon to 7 PM PDT Sunday CAZ071.
Lake Wind Advisory from noon to 9 PM PDT Monday CAZ071.
Lake Wind Advisory from noon to 9 PM PDT Monday CAZ073.
Fire Weather Watch from Monday afternoon through Monday evening
CAZ274.
Lake Wind Advisory from noon to 9 PM PDT Monday CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:51 PM PDT | Lake Wind Advisory | REV | Lassen, Plumas, Sierra | 31 hr |
| Jun 12, 1:51 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 55 hr |
Nearby
Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.